Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2007, 12:20 AM CDT for McIntosh County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 12:20 AM CDT (05:20 UTC)
- Expired
- May 29, 2007, 1:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 290520 SVRBIS NDC051-290615- /O.NEW.KBIS.SV.W.0073.070529T0520Z-070529T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1220 AM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 115 AM CDT * AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF VENTURIA...OR ABOUT 69 MILES NORTHWEST OF ABERDEEN...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF DANZIG AROUND 1245 AM CDT... GREEN LAKE AROUND 1255 AM CDT... WISHEK AROUND 100 AM CDT... 9 MILES WEST OF LEHR AROUND 110 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4595 9984 4594 9955 4628 9925 4628 9977 $$ TWH
2 follow-up statements
000 WWUS53 KBIS 290546 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1243 AM CDT TUE MAY 29 2007 NDC051-290615- /O.CON.KBIS.SV.W.0073.000000T0000Z-070529T0615Z/ MCINTOSH ND- 1243 AM CDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR WESTERN MCINTOSH COUNTY... AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WISHEK TO VENTURIA...OR ALONG A LINE EXTENDING FROM 62 MILES SOUTHWEST OF JAMESTOWN TO 67 MILES NORTHWEST OF ABERDEEN...MOVING NORTH AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WISHEK THROUGH 1250 AM CDT... GREEN LAKE AND DANZIG AROUND 1250 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. LAT...LON 4595 9984 4594 9955 4628 9925 4628 9977 $$ TWH
000 WWUS53 KBIS 290616 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 115 AM CDT TUE MAY 29 2007 NDC051-290625- /O.EXP.KBIS.SV.W.0073.000000T0000Z-070529T0615Z/ MCINTOSH ND- 115 AM CDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH COUNTY EXPIRED AT 115 AM CDT... THE SEVERE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. VERY HEAVY RAIN...PEA SIZED HAIL AND FREQUENT DEADLY LIGHTNING CAN STILL BE EXPECTED OVER WESTERN MCINTOSH COUNTY OVER THE NEXT HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4595 9984 4594 9955 4628 9925 4628 9977 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:02 PM CDT, 9 hours 18 minutes earlier.
Area forecast discussion, May 28, 3:02 PM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT MON MAY 28 2007 .SHORT TERM... SURFACE LOW PRESSURE TROUGH TO CENTRAL DAKOTAS WITH WARM FRONT EXTENDING EAST FROM NORTH OF KBIS TO KP67 AND OCCLUDED FRONT NORTHWEST BETWEEN KISN AND KMOT. COLD FRONT SOUTH FROM KBIS TO KRAP. AIRMASS UNSTABLE BUT STRONGLY CAPPED AT 780 MB...NEED ABOUT 82 OVER 65 TO BREAK THE CAP WITH SURFACE TEMPS ALONE. STILL EXPECTING CONVECTION THIS AFTERNOON BUT IT MAY BE DELAYED A BIT MORE THAN EARLIER EXPECTATIONS. IF CONVECTION OCCURS IT WILL LIKELY BE SEVERE EAST OF SURFACE BOUNDARIES. FRONTAL SYSTEM PUSHES EAST OF CWA OVERNIGHT AND MOST MODEL SOLUTIONS BRING SIGNIFICANT QPF IN BROAD BAND OVER VARYING LOCATIONS OF SOUTHERN TO EASTERN NORTH DAKOTA. WILL HOLD OFF ON ANY FLOOD WATCH UNTIL LOCATION OF HEAVY PRECIPITATION A LITTLE MORE CERTAIN. UPPER LOW STILL WESTERN MONTANA WITH DIFFLUENT SOUTHWEST FLOW OVER NORTHERN PLAINS. WITH INCREASING DISTANCE FROM UPPER LEVEL SUPPORT AND FLOW BECOMING MORE PARALLEL TO FRONT EXPECT FRONT TO SLOW EASTWARD MOVEMENT. MOST MODELS EXCEPT 00Z ECWMF DETACH LOW FROM WESTERLIES AND MOVE IT ONLY SLOWLY EAST THROUGH MOST OF SHORT TERM AND ADDED MORE POPS AND CLOUDS TO MUCH OF SHORT TERM FORECAST AS WELL AS LOWERING TEMPERATURES A BIT. .LONG TERM... CONTINUITY RULES MUCH OF THE LONG TERM BUT THERE IS A DEFINITE TREND TOWARD COOLER AND POTENTIALLY WETTER CONDITIONS EARLY ON. THE 00Z ECMWF IS CONSISTENT IN TAKING THE UPPER WAVE EAST BY THIS POINT BUT IT SERVES AS AN OUTLIER TO MOST SOLUTIONS INCLUDING THE 12Z OPERATIONAL AND ENSEMBLE GFS. IT SEEMS THAT THE WRITING MAY BE ON THE WALL WITH THIS ONE AND FOR THAT REASON WE HAVE GONE AHEAD AND LOWERED TEMPS AND INCREASED POPS A BIT FRI AND FRI NIGHT...ALTHOUGH THE 00Z AND 06Z GFS ACTUALLY HAD INCREASING HEIGHTS ALOFT DURING THIS TIME WHICH WOULD PORTEND WARMER AND DRIER CONDITIONS. CERTAINLY IF THE COLD POOL ONLY SLOWLY DRIFTS EAST THERE WOULD BE SOME PRECIP RISK EVEN INTO SAT. THE FLOW REMAINS ACTIVE IN THE WAKE OF THIS SYSTEM BUT MODELS INSIST ON RISING HEIGHTS IN THE WESTERN U.S. /AT LEAST TEMPORARILY/ WHICH WOULD PLACE OUR AREA INTO NW FLOW ALOFT. WE HAVE NOT SEEN THIS FOR SOME TIME WITH HEMISPHERIC FLOW NOT PARTICULARLY FAVORABLE FOR IT TO TAKE PLACE BUT HERE TOO THERE IS INCREASING CONFIDENCE GIVEN MODEL CONTINUITY. THIS MAY NOT BE THE DRIEST FLOW THOUGH WITH LOCAL MOISTURE SUPPORTING SOME RISK OF THUNDER AS HARD-TO-TIME WAVES DROP SE THRU THE REGION. && .AVIATION... MAIN IMPACT TO PILOTS THRU 18Z TUE WILL BE POTENTIAL TSRA...FIRST ALONG AND AHEAD OF A SFC COLD FRONT /PRIMARILY AFFECTING THE JMS TERMINAL AFT 21Z/ AND THEN POTENTIALLY ACROSS A LARGER CHUNK OF SRN AND CENT ND AFTER SUNSET AS A STRONGER DISTURBANCE AT THE JET STREAM LVL MOVES INTO THE AREA. SEVERE RISK IS THERE WITH BOTH CHANCES...BUT THE SECOND WOULD HAVE GREATER AERIAL COVERAGE IF IT COMES TO FRUITION. +RA AND LOCAL IFR CONDITIONS ARE POSSIBLE WITH THE STORMS BUT TOO UNPREDICTABLE TO FCST AT THE MOMENT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/CJS
Hazardous weather outlook, May 28, 5:25 AM CDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT MON MAY 28 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-291030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 525 AM CDT MON MAY 28 2007 /425 AM MDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. AT THIS TIME THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTINUES TO BE HIGH...MAINLY OVER THE SOUTH CENTRAL...EAST CENTRAL AND SOUTHEASTERN FORECAST AREA. THERE WILL BE LESSER CHANCES OF SEVERE THUNDERSTORMS ELSEWHERE. THUNDERSTORMS WILL LIKELY INITIATE LATE THIS AFTERNOON...EXPANDING IN COVERAGE THROUGHOUT THE EVENING. AT THIS TIME THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...THOUGH THERE IS ALSO A CHANCE FOR ISOLATED TORNADOES LATE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN FORECAST AREA...WHERE WIND SHEAR WILL BE MAXIMIZED. IN ADDITION...ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN HEAVY RAINFALL WITH THESE STORMS...INCREASING THE THREAT FOR LOCALIZED FLASH FLOODING. STAY TUNED TO LOCAL MEDIA AND THE BISMARCK NATIONAL WEATHER SERVICE FOR FUTURE UPDATES...AND POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. HOWEVER THE SEVERE WEATHER THREAT WILL BE LOWER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS SOUTH CENTRAL NORTH DAKOTA. PLEASE CALL LOCAL LAW ENFORCEMENT OR THE BISMARCK NATIONAL WEATHER SERVICE WITH ANY SEVERE WEATHER REPORTS. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:26 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 64 min |
| May 29, 12:53 AM CDT | Severe Thunderstorm Warning | BIS | Logan, Stutsman | 67 min |
| May 29, 2:39 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.